MAUDE Adverse Event Report: ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASHA4730-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case- (b)(4).
 
Event or Problem Description
It was reported that during surgery, the metal plate of the wand fell off in the patient's soft tissue and could not be recovered.The procedure was successfully completed without significant delay using a back-up device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was returned for evaluation.There was a relationship found between the reported incident and the returned device.A review of the device history records for the reported lot number showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found that excessive force can result in device damage.Clinical evaluation was completed and concluded that the x-ray image provided confirms the reported.Based on the limited information provided the root cause of the reported wand plate breakage could not be determined.It is unclear if the device ifu were adhered to, however it does caution that ¿excessive use and/or use above the default set point can result in electrode failure¿ and ¿the wand/controller should be inspected prior to, and periodically during, surgery for any damage as this could adversely impact performance.¿ although the cytotoxicity results report that the device passed cytotoxicity testing and is considered non-toxic, this is for short term use.Long term implantation data is not available.The patient impact beyond possible micro-motion and/or migration, local irritation/discomfort, and probable mri restrictions cannot be determined.No further medical assessment can be rendered at this time.One x-ray image was provided for review and shows a foreign body.Visual inspection under magnification of the wand shows a detached tip of the wand.This includes the spacer with the electrodes.The wand cable and suction line were cut.The device could not be plugged to a controller.The suction was tested using a syringe and performed as intended.The complaint was confirmed.Factors that could have contributed to the reported event include: device coming into abrupt contact with a hard (metallic) object, improper insertion or removal from an apparatus, used at a higher than recommended set point or excessive force applied to the tip.No containment or corrective actions are recommended at this time.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
AMBIENT HIPVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key11032951
Report Number3006524618-2020-01102
Device Sequence Number1193541
Product Code GEI
UDI-Device Identifier00817470000436
UDI-Public00817470000436
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2023
Device Model NumberASHA4730-01
Device Catalogue NumberASHA4730-01
Device Lot Number2055230
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;